We describe here a rare case of foot drop after lung transplantation surgery. Patient was a 26-year old man with cystic fibrosis who received double lung transplantation in July 2008 at Masih Daneshvari Hospital, Tehran, Iran. Patient was extubated successfully 48 hours after transplantation. Patient complained about a vague pain in his legs which increased gradually to an agonizing level. The patient gradually developed bilateral foot drop. Patient also has a muscular weakness in his left arm and complained of tinnitus. Neurological examination revealed a peripheral polyneuropathy with 3+ and asymmetric tendon reflex and EMG/NCV approved the findings. After reviewing the patient’s drug and regarding the fact that patient’s cyclosporine level was lower than the normal range for lung transplantation, we decided to discontinue tubramycin prescription. Patients also received regular limb physiotherapy. The tinnitus resolved within a few days and patient has been discharged with good condition. Limb physiotherapy continued as out-patient treatment. After 2 months of lung transplantation, the foot drop of the patient improved significantly. After reviewing the case, the complication could be attributed to drug toxicity or patient’s position during the surgery. Such phenomenon was previously reported in some patients with liver transplantation, but we did not found such problem in lung transplanted patients.
Volume : 6
Issue : 4
Pages : 149
Transplant Research Center, Massih Daneshvari Hospital, Darabad-Niavaran, Tehran, Iran